Got a Medical Question? Ask a Doctor Online!
Discontinuation symptoms / withdrawal symptoms are relatively uncommon with this medicine but it is always better to taper it down.
How would I taper down on 200mgs per day.
A possible strategy to taper it down can be to start reducing the dose by 50 mg per 3-5 days till a patient is able to stop it completely.
please take your doctor consent before doing this as he should be aware of your decision.
I have 100mg tablets. Would you open the capsules?
you have tablet or capsule?
ok, you must be having capsules
in that case, another possible option could be to reduce the dose to 100 mg, take it for 4-5 days then start taking 100 mg on alternate days for another 3-5 days followed by discontinuation.
Ok. Can gabapentin cause chills compounding the withdrawal from clonazepam?
We sometimes add Gabapentin to augment the effect of Benzodiazepines like Clonazepam.
Does this mean that the augmentation increase the potentcy of clonazepam?
well not exactly because the mechanism of action of these two medicines are totally different. Gabapentin can be used as an additional medicine for controlling anxiety.
In my case, it is being used to help with the side effects of clonazepam
It depends on the personal experience of the treating doctor also.
may be your doctor has good experience of managing Clonazepam side effect by adding Gabapentin.
When you recommend tasking gabapentin on alternate 3 to 5 days, does this taking the drug 3 to 5xs on alternate days?
No, a patient who is taking 200 mg of Gabapentin can taper it down by reducing the dose to 100 mg per day, start taking 100 mg for 5 days followed by taking 100 mg on every alternate day for next 4 days followed by discontinuation.
Have you ever used gabapentin to help with clonazepam withdrawal?
not exactly for Clonazepam withdrawal but we have used it in combination with Clonazepam in patients who want to taper Clonazepam but still need an anti anxiety medicine.
most patient respond well to this combination.
Will withdrawal from gabapentin in conjunction with coming off clonazepam cause a complication
I don't think so.
As I mentioned before, discontinuation symptoms are relatively uncommon while tapering down Gabapentin and you will be tapering it down very slowly also.
Just take your doctor consent before tapering it down please.
Thank you for the help.
You are most welcome.
Thanks for coming to JA.
Please take a moment to rate the answer.